Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 433, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 14, 2000, 4:32 AM CDT for Garfield County, Kingfisher County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 4:32 AM CDT (09:32 UTC)
- Expired
- Oct 14, 2000, 5:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Kingfisher County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 140933 SVROKC OKC047-073-141015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 432 AM CDT SAT OCT 14 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA GARFIELD COUNTY IN NORTHERN OKLAHOMA * UNTIL 515 AM CDT * AT 432 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF BISON...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BISON...DOUGLAS...ENID... FAIRMONT...VANCE AIR FORCE BASE AND WAUKOMIS HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3617 9814 3603 9814 3627 9763 3646 9778 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:25 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 14, 2:25 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 225 AM CDT SAT OCT 14 2000 BASED ON THE POSITION OF THE UPPER LOW OVER MT AND THE ASSOCIATED JET FEATURES TO THE NORTH OF OK, THE UPPER PATTERN MAY PLAY A SECONDARY ROLE TO THE APPROACHING SURFACE BOUNDARY IN OUR WEATHER THROUGH THE WEEKEND. IN THE SHORT TERM TODAY, DRIER LOW-LEVEL AIR SHOULD MOVE FROM THE PANHANDLE INTO NORTHWEST OK LATER THIS MORNING DIMINISHING RAIN CHANCES THERE. POPS HAVE ALSO BEEN LOWERED TO THE CHANCE CATEGORY OR LESS OVER THE REST OF THE STATE TODAY AS ONLY SCATTERED SHOWERS AND STORMS ARE EXPECTED, MAINLY SOUTHWEST TO NORTH CENTRAL. TONIGHT AND EARLY SUNDAY, THE FRONT/DRYLINE SHOULD MOVE INTO THE NORTHWEST THIRD OR SO OF THE STATE WITH MODERATE, SOUTH, MID-LEVEL FLOW OVER IT. IN ADDITION, THE UPPER WAVE IS MOVING A MOIST MID-LEVEL LAYER OF AIR FROM NORTHERN MEXICO AND WESTERN TX TOWARD OK. THESE FEATURES SHOULD SET THE STAGE FOR MORE WIDESPREAD RAINS LATER TONIGHT AND SUNDAY - ESPECIALLY OVER THE NORTHERN HALF OF THE STATE. BY SUNDAY AFTERNOON BOTH THE AVN AND ETA STALL THE SURFACE BOUNDARY NEAR I-40. AREAS TO THE NORTH SHOULD SEE SOME GENERAL RAINS WHILE SOUTHERN OK AND ADJACENT TX WILL HAVE SCATTERED SHOWERS/STORMS. THIS SITUATION WILL LIKELY EXIST INTO MONDAY AS WELL. FCSTID = 9 OKC 77 61 68 57 / 40 70 80 80 HBR 78 60 69 55 / 40 60 70 70 SPS 81 64 74 63 / 40 60 60 40 GAG 77 53 66 52 / 30 60 70 40 PNC 77 59 65 54 / 40 70 100 100 DUA 80 64 76 64 / 20 40 60 60 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.